MAUDE Adverse Event Report: STRYKER SPINE-FRANCE NAVIGATOR 8MM X 26MM X 0DEG; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE NAVIGATOR 8MM X 26MM X 0DEG; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48392080
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; first implant was used with bayonetted inserter and came dislodged when inserting.Rail on implant appeared malformed and was not reattached.Surgeon then attempted to place different implant on straight inserter and experienced the same outcome.Per surgeon, no patient adverse event resulted from implants being dislodged.Surgeon did not attempt to place a third implant.
 
Additional Manufacturer Narrative
Method: visual inspection; design history review; complaint history review; risk assesment.Result: the reported event was confirmed via functional analysis of the returned implant.The "rail" of the implant was found to be deformed upon visual inspection.No relevant manufacturing issues found upon manufacturing history review.Conclusion: it is likely that the implants may have damaged during the impaction which damaged the rail of both of the implants and due to which the implants dislodged and were unable to reattach during the insertion.
 
Event or Problem Description

Brand Name
NAVIGATOR 8MM X 26MM X 0DEG
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5732126
Report Number0009617544-2016-00240
Device Sequence Number1048280
Product Code MAX
UDI-Device Identifier07613252252207
UDI-Public(01)07613252252207
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K100865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48392080
Device Lot Number156990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/17/2016
Supplement Report FDA Received Date08/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1